The symptoms of a codeine allergy

Written by china zmuida
  • Share
  • Tweet
  • Share
  • Pin
  • Email
The symptoms of a codeine allergy

According to a Johns Hopkins medical report, most symptoms that occur as a result of taking medication are most likely going to be a side effect. Less than thirteen per cent of all allergies are due to taking medications. On all occasions, an allergic reaction will never happen on the first time of taking a medication. It will happen with subsequent exposure.

Other People Are Reading


Many people who experience itching or nausea believe they have an allergy to codeine, but it's not always an allergy. Instead, opiod pain medications release histamines into the skin which causes this response.


If the individual has an allergy to codeine, an allergy to other opiod's such as morphine, hydrocodone, or oxycodone is also likely.

Mild Allergies

After taking the codeine, an allergic reaction will be quick (within a few seconds to minutes). It will come in the form of swelling, hives, or sweating.

Serious Allergies

Difficulty breathing, dizziness, heart palpitations, shock, or cardiac arrest is rare but serious and requires medical attention.

Other Responses

Some people may experience headaches, visual disturbances, disorientation, or flushing.


Side effects that are confused as allergy symptoms are tremors, agitation, impaired ability to drive, blurred vision, lowered heart rate, disorientation, depression, convulsions, constipation and sexual problems.

Don't Miss

  • All types
  • Articles
  • Slideshows
  • Videos
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the site, you consent to the use of cookies. For more information, please see our Cookie policy.